MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number H787107196085
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of a softvu catheter tip detach/fractured inside of patient cannot be confirmed due to the product not returned.Without receiving product to evaluate, we are unable to definitively determine a root cause for this event.A review of the lot history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A capa was initiated to determine the root cause and implement a corrective / preventative action for this type failure.A material change to address the robustness of the catheter tip was implemented on 11-aug-2017.The complaint sample (lot 5036310) was manufactured before the implementation of this material change.The instructions for use, which is supplied to the end user with this catalog number, contains the following statements: potential adverse effects: emboli.Death.Warnings: never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat.Do not leave curved tipped catheters straightened over guidewires for extended periods of time.This will result in failure of the catheter tip to re-form to its intended shape.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.When retracting catheters, great care must be taken to avoid exerting excessive pressure at the groin entry site.Excessive pressure may result in damage to the vessel, the catheter, or both.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).
 
Event or Problem Description
It was reported that a softvu angiographic catheter tip detached/fractured off inside a patient during embolization procedure.The tip was removed using a retrieval device.The patient did not suffer any adverse harm or injury due to this event.It was reported the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of a soft vu catheter fracture inside of patient cannot be confirmed due to product was not returned.Without receiving product to evaluate, we are unable to definitively determine a root cause for this event.A material change to address the robustness of the catheter tip was implemented on 11-aug-2017.The complaint sample (lot 5036310) was manufactured before the implementation of this material change.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains the following statements: potential adverse effects: emboli, death.Warnings: never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat.Do not leave curved tipped catheters straightened over guidewires for extended periods of time.This will result in failure of the catheter tip to re-form to its intended shape.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.When retracting catheters, great care must be taken to avoid exerting excessive pressure at the groin entry site.Excessive pressure may result in damage to the vessel, the catheter, or both.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint #: (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8073306
Report Number1319211-2018-00114
Device Sequence Number14034647
Product Code DQO
UDI-Device IdentifierH787107196085
UDI-PublicH787107196085
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberH787107196085
Device Lot Number5066027
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;